Hail, Wilkin
- When
- August 3, 1:15 AM CST
- Where
- Wilkin County, 2 mi NW of Everdell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.283, -96.450
5 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 2, 7:45 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 845 PM CDT TUE AUG 2 2005 .DISCUSSION...ALREADY UPDATED ZONES AND WEBPAGE FOR SEVERE THUNDERSTORM WATCH. ONE LONE SUPERCELL TRANSITIONING INTO A BOW ECHO IS RACING THROUGH BENSON AND TOWNER COUNTIES AT THIS TIME. WIND REPORTS OUT OF RUGBY SHOW THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 80 MPH ALONG WITH UP TO NICKEL SIZE HAIL. THIS STORM WILL CONTINUE TO TRACK SE AHEAD OF AN ADVANCING SHORTWAVE AND ALONG A COLD FRONT. ADDITIONAL STORMS ARE GETTING FIRED UP NORTH OF A SURFACE LOW NEAR MOBRIDGE SD ALSO IN ADVANCE OF THE SHORTWAVE IN NE WY. THE COMPLEX IN NRN SD SHOULD TRACK NE AND ALSO PRODUCE HAIL AND STRONG WINDS. THE CURRENT FORECAST HAS MOST OF THIS SCENARIO WELL IN HAND...WITH ONLY A LITTLE TWEAKING NEEDED TO REFLECT CURRENT TRENDS. --------------------PREVIOUS DISCUSSION------------------ .SHORT TERM... LOOKING LIKE THUNDERSTORMS A GOOD BET TO DEVELOP THIS EVENING INTO THE OVERNIGHT HOURS. SFC LOW WEST OF MOBRIDGE WILL MOVE EAST TOWARD ABERDEEN BY NEAR MIDNIGHT. WHILE LOW LEVEL JET IS ONLY ABOUT 20 KTS...EXTREME INSTABILITY AND LOW LEVEL MOISTURE (DEW PTS POOLING NR 75 THIS EVENING) WILL INTERACT WITH APPROACHING 500 MB SHORT WAVE TO GENERATE TSTM CLUSTER TO OUR WEST THIS EVENING...SPREADING INTO PARTS OF THE FCST AREA AFTER 02Z WITH BEST PARAMETERS AROUND 06Z AS CAP WEAKENS AND MID LEVEL TEMPS COOL SOME OVER ERN ND. ISSUED UPDATED HWO FOR TONIGHT. PREV FCST GRIDS HAD GOOD HANDLE ON THINGS AND WILL MAKE MINIMAL CHANGES TO FCST. ALL SHORT RANGE MODELS SHOWING PCPN BEHIND THE FRONT ON WEDNESDAY ASSOC WITH 300 MB JET ON FRONT SIDE OF 500 MB TROUGH IN SOUTH CENTRAL CANADA. THREAT FOR PCPN TO END LATE WED AFTN IN ERN ND AND WED EVE IN NW MN. WILL USE SLIGHTLY SLOWER GFS SOLN FOR TIMING IN REGARDS TO WIND FIELDS IN GRIDS. HIGH PRESSURE AND MUCH DRIER AIRMASS TO MOVE INTO THE AREA THURSDAY INTO FRIDAY WITH HIGH PRESSURE. .LONG TERM (SAT-TUE)...FLAT NORTHWEST FLOW TO BEGIN PERIOD TRANSITIONS TO MORE ZONAL FLOW DURING SUNDAY PERSISTING THROUGH TUESDAY. TWO CHANCES FOR PRECIPITATION EXIST FOR THIS PERIOD...THE FIRST ON SATURDAY...FOLLOWED BY ANOTHER ON MONDAY. NEITHER OF THESE SYSTEMS APPEAR TO OFFER MUCH OF ANY THREAT FOR PRECIPITATION. A TREND TOWARD LOWER TEMPERATURES THROUGH THE PERIOD...NEAR NORMAL TO START...SLIGHTLY BELOW AVERAGE BY TUESDAY. && .AVIATION...VFR CONDITIONS THROUGH OVERNIGHT...WITH EXCEPTION OF A REMOTE THUNDERSTORM WHICH WOULD OCCUR FROM LATE EVENING THROUGH MIDNIGHT. FRONTAL PASSAGE EARLY WEDNESDAY MORNING TO BE ACCOMPANIED BY A FEW SHOWERS AND WIND SHIFT TO THE NORTHWEST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...SEVERE THUNDERSTORM WATCH UNTIL 1 AM NORTH OF HWY 200. MN...NONE. && RIDDLE/JCA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 230 PM CDT TUE AUG 2 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031127- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 230 PM CDT TUE AUG 2 2005 ...A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 9 PM TONIGHT OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA WEST OF A BAUDETTE TO MAHNOMEN TO FERGUS FALLS LINE. A UPPER LEVEL DISTURBANCE OVER WYOMING WILL MOVE INTO SOUTHWEST NORTH DAKOTA THIS EVENING AND THEN ACROSS EASTERN NORTH DAKOTA AND INTO NORTHWEST MINNESOTA AFTER MIDNIGHT. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE...BUT THERE EXISTS A WARM LAYER ALOFT. THIS WARM LAYER WILL PREVENT THUNDERSTORMS FROM DEVELOPING LATE THIS AFTERNOON OR EARLY EVENING. BUT AS THE UPPER WAVE MOVES TOWARD THE AREA LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN NORTH DAKOTA TOWARD MIDNIGHT...THEN MOVE INTO NORTHWEST MINNESOTA LATE TONIGHT. THE EXACT EVOLUTION AND COVERAGE OF THUNDERSTORMS IS NOT CERTAIN...BUT ANY STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WEDNESDAY ENDING FROM WEST TO EAST WEDNESDAY EVENING. AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RIDDLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
816 PM CDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 7 W KNOX 48.34N 99.84W
08/02/2005 0.75 INCH PIERCE ND PUBLIC
&&
KENNEDYPRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
816 PM CDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 W KNOX 48.34N 99.84W
08/02/2005 0.75 INCH BENSON ND PUBLIC
&&
KENNEDYEXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 698 NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1059 PM CDT TUE AUG 2 2005 NDC005-019-027-035-039-063-067-071-091-095-097-099-030459- /E.CAN.KFGF.SV.A.0698.000000T0000Z-050803T0600Z/ ...SEVERE THUNDERSTORM WATCH 698 CANCELLED... IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 9 COUNTIES BENSON CAVALIER EDDY GRAND FORKS NELSON PEMBINA RAMSEY TOWNER WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 3 COUNTIES GRIGGS STEELE TRAILL INCLUDING THE CITIES OF DEVILS LAKE...GRAFTON...GRAND FORKS AND LANGDON.
The Fargo/Grand Forks radar (KMVX), 154 km away, was scanning. The volume nearest the first event began at 07:13 UTC.
5 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Strong winds snapped trees and downed power lines.
Many 4 inch diameter tree branches were blown down. 2.46 inches of rain was also reported.
Large tree branches were blown down.
A tree was blown down near mile post 66 on Interstate 94.
Large branches were blown down.
Two to four inches of rain caused the Doran Slough to flood. The slough spread across fields and farm access roads mainly south of county highway 158 and west of U.S. Highway 75. Roadbed and field erosion was evident southward to state highway 55.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472005, 5472006, 5472007, 5472008, 5472009, 5472010, 5472011, 5472012, 5472074.